Ian Alevy


Visiting Assistant Professor of Mathematics

Office 1008 Hylan Building
Phone: (585) 276-6871
Fax: (585) 273-4655
E-mail: ian dot alevy at rochester period edu

Office hours

  • Monday 2:00pm-3:00pm (in person or over Zoom)
  • Wednesday 2:00pm-4:00pm (in person or over Zoom)

Courses I’m teaching this semester


My research interests include statistical mechanics, probability, discrete dynamical systems, and discrete geometry.


Publications and preprints

  1. I. Alevy and A. Krishnan, Negative correlation of adjacent Busemann increments, submitted 2021. We show that some adjacent Busemann increments are negatively correlated.

  2. I. Alevy and S. Mkrtchyan, The Limit Shape of the Leaky Abelian Sandpile Model, submitted 2020. We show that the limit shape of the Leaky-ASM is the dual of the amoeba of the associated spectral curve.

  3. I. Alevy, R. Kenyon and R. Yi, A Family of Minimal and Renormalizable Rectangle Exchange Maps, Ergodic Theory and Dynamical Systems, 1-28, doi:10.1017/etds.2019.77, 2019. We study certain rectangle exchange maps using a cut-and-project method.

  4. Regular Polygon Surfaces. How can you build a surface which is topologically a sphere but whose faces are regular Euclidean polygons? Submitted 2018.

  5. I. Alevy and E. Tsukerman. Polygonal Bicycle Paths and the Darboux Transformation, Involve, 9(1):57–66, 2016.

  6. T. Nagylaki, L. Su, I. Alevy and T. Dupont. Clines with Partial Panmixia in an Environmental Pocket, Theoretical Population Biology, 95:24-32, 2014.

Selected Talks

  1. The Limit Shape of the Leaky Abelian Sandpile Model (Full). Slides and Recording
  2. The Limit Shape of the Leaky Abelian Sandpile Model (Summary). Slides and Recording
  3. Renormalizable Rectangle Exchange Maps. Slides and Recording
  4. Regular Polygon Surfaces

Undergraduate Research Opportunities